MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 4; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 4; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Malposition of Device (2616); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation, as he product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent right total knee revision approximately 12 years post implantation.Subsequently, patient was revised again approximately 7 months later.The poly and tibia were revised.The tibia was found grossly loose with varus alignment.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Below are the results of the investigation: no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient had first revision for loosening of the tibial plate and a review of the ops note found no complication.The tibial was grossly loose.Scar tissue was noted.No complication was noted during the surgery.The femoral component was well fixed.A definitive root cause cannot be determined.Per package insert: pain, loosening is a known adverse effect of the system.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.The complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g3, g6, h1, h2, h3, h6, and h10.Additional information: d10 - concomitant devices - refobacin bc r 1x40 us catalog #: 110034355 lot # 907cai1801; femoral component option for cemented use only size f right catalog #:00599401692 lot # n/i; stem extension straight15mm dia x 30mmlength (combined length catalog #: 00598801215, lot # 62752765; articular surface usewith lps/lps-flex 51 or 52suffix femorals size ef 12mm height catalog #: 00596203212, lot # 64687730; trabecular metal distal femoral augment block, catalog #: 00549003610, lot # n/i; stem extension straight15mm dia x 30mmlength(combined length75mm) catalog #: 00596203212, lot # 64687730; trabecular metal distal femoral augment block ,catalog #: 00598801215 lot # 62746050; trabecular metal tibial half block augment tapered left lateral/ right medial with screws catalog #: 00544800438.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED TIBIAL COMPONENT PRECOAT SIZE 4
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key11753417
Report Number0002648920-2021-00094
Device Sequence Number11644579
Product Code JWH
UDI-Device Identifier00889024217584
UDI-Public(01)00889024217584(17)300228(10)64690802
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598003702
Device Lot Number64690802
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer05/03/2021
06/09/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date05/10/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight109